Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Taking medicine for lyme disease. Experiencing joint pain, leg started turning purple. Any relief?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Hello, My husband has had lyme and many other co-infections. Treatment includes Mepron, Minecycline, ceroxime. (not sure on the spelling of the last two) He has been on these for several months.has had lyme for many years.He is very sick and thinks hes dying, has much pain.lately his leg has been turning purple (that comes and goes) down by his ankle.not hot or cold although he has hot and cold flashes.All joints hurt especially shoulders. often has upset stomach, loose stool, moderate brain fog, not sure what to do next. Im hoping you can help, Ive never done anything like this so Im looking for a XXXXXXX of hope. He is 54 years old. thank you
Posted Sat, 11 May 2013 in Infections
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,
Lyme disease in a chronic phase has both cardiac and neurologic manifestations most of the time as you rightly describe. I his case, the neurologic component is more pronounced.
It should be understood also that most of the time, the diagnosis of Lyme disease is actually a dilemma, and other causes of these manifestations must equally be well explored before concluding its Lyme disease. Cefuroxime axetil and doxycycline are commonly used medications in Lyme disease. Others like Ceftriazone could equally be used for about 4 weeks.
Some patients in this chronic pain present with pain as he does, and Gabapentin has been proven to offer some degree of pain relief in most patients.
A key issue is a reevaluation by a neurologist and putting the patient on an appropriate management plan.
I suggest you take my suggestions into consideration as you book an appointment with the neurologist.
Wishing the best of health,
Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor